Jump to content

must get off of valium now


[Au...]

Recommended Posts

i have been taking 30 mg valium and 10 mg ambien for a few years.  I have tried to stop and i have been extremely sick. i tried ashton taper method and it hasn't helped yet, i am really in bad shape, sweating, seeing things, hearing things, confused, what can i do to stop? i want to be off by summer

 

Auggie

Link to comment
Share on other sites

Hello Auggie, Welcome to BenzoBuddies!

 

You sound pretty miserable, I'm sorry you're feeling this way.  Can you tell us if you're currently tapering the Valium, if not, then perhaps you've experiencing tolerance withdrawal, this happens when our bodies grow tolerant to the drug and need more to achieve the same effect.

 

I wonder if it could be the Ambien making you feel this way, it has a short half life, only about 2 hours so you pretty much withdraw from it each day.

 

Let us know how we can help you.

 

Pam

Link to comment
Share on other sites

Hello pam,

 

Yes, i am tapering now, i have been cutting 10% per month for the last two months.  I use a razor blade to cut the 10 mg diazapam pills.  i cut the afternoon dose.  i take 10 mg in the morning, 4 mg in the afternoon, and then 10 mg before bed along with 10 mg ambien.  i have been waking up feeling horrible and it lasts all day though i am able to get some sleep at night.  i wake up in the middle of the night with sweats and scary like i am hearing things and seeing things moving in the night.  and my ears have  high pitch noise i can't get rid of.  I will cut another 10% or 3 mg at the end of the month, so i will be down to 1 mg in the afternoon.  each day i feel worse, i don't seem to be getting better at all.  is it better to crush the pills into a powder and divide it up that way? skin is burning too and cold sweats

 

Auggie

Link to comment
Share on other sites

Hi Auggie,

 

Many don't see improvement during their tapers, only after they've been off the drug for awhile.  Others find they feel better and they reduce, but I'd say most don't, so what you're feeling is pretty common.  Crushing the pills isn't really necessary if you feel you're cutting them accurately enough, but of course you should do whatever is easiest for you.

 

I used to read chapter 3 of the Ashton manual when I started doubting that what I was going through was withdrawal, it helped lessen my fear.  Here's the link if you'd like to take a look. http://www.benzo.org.uk/manual/

Link to comment
Share on other sites

Hi Auggie and welcome to BB.

 

I'm sorry you are suffering so much. :therethere:

 

Your symptoms sound very similar to ones I experienced.

 

When I was tapering Valium, I did it this way from 20 mgs: reduced 1 mg every 2 weeks or so until I got down to around 8 or 9.  Then I reduced .5 mgs every 2 weeks or so until 5 mgs.  Then, I'd reduce .5 mgs every 7-14 days until around 2 or 2.5, then I sped up and reduced .5 mgs every 7 days.  I was one of the people who felt better the lower I got.

 

I found it easier from 20 on down to reduce this way rather than using the 10% guideline that usually works. It just seemed easier for me.

 

I also took it in two doses and reduced my morning dose first until I was taking it only once per day in the evenings.

 

As Pamster said, Ambien has such a short half-life that you could be experiencing withdrawal from it every day.  Any chance you would be interested in tapering off of it first?  It might reduce some of your discomfort.

 

Please let us know how we can help - we're here for you. :)

Link to comment
Share on other sites

Hello Auggie and welcoming you to BB! I am so sorry you are having such a hard time and that your taper has been rough. When I was taking Ambien (which wasn't for too long), it did not help me either and actually was making me feel worse during the day. I agree that it might be good to taper off first. Hang in there, let us know how we can continue to help.
Link to comment
Share on other sites

August , nothng we have not heard many times here.  I remember how scared I was when I found benzobuddies,and how much I wanted someone to give me that quick cure.  Never got one,cause there isn't one.  only determination can get you free of the drug, with alot of support here from those of us that have been thru it.  Its always easier when you are among friends that have experienced what your going thru, to let you know your not loosing your mind.  Bear down and push on, all your experiencing is normal even though it seems unbearable at times.

We all wish there was an easy way, but there just isn't.  :tickedoff:

st

 

 

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...